MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH HOLDING SLEEVE FOR STARDRIVE SCREWDRIVER SHAFT T8; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

OBERDORF SYNTHES PRODUKTIONS GMBH HOLDING SLEEVE FOR STARDRIVE SCREWDRIVER SHAFT T8; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Catalog Number 03.647.901
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported on an unknown date that the holding sleeve does not easily slide over the shaft.The only way to get the sleeve onto the shaft is by unscrewing it, which is not the usual procedure.Concomitant device: screwdriver shaft (part# 03.617.902, lot# unknown, quantity# 1).This report is for one (1) holding sleeve for stardrive screwdriver shaft t8.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 03.647.901, lot: 8292788, manufacturing site: hägendorf, release to warehouse date: 07.Jun.2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the device received in hägendorf site ¿hold-sl f/scr f/03.617.902¿ 03.647.901 with lot number 8292788 is in used conditions.Some scratches are present all over the device but no sign of damage.However, the device is not functioning since the spring inserted is the wrong component (it is not component 50151340 as it should be).The outer diameter of the spring is roughly ø6.499 mm instead of ø8.63 mm.For this reason the spring is not reaching the right position remaining blocked before.Functional test: functional tests cannot be performed on the device ¿hold-sl f/scr f/03.617.902¿ 03.647.901 with lot number 8292788 since it is not moving.The presence of a different spring instead of component 50151340 prevents the functionality of the device.However, as reported in the dhr (device history record) 8477508, the device passed all the test related to the functionality when manufactured on the 7th of june 2013 meaning that at that time it was assembled the right spring (component 50151340).The following tests on the functionality of the device were passed when performed during the manufacturing: manual test: clamping pressure spring on shaft self-retaining; continuity and locking in the recess; functional test: safe pick up of the screw since the tests were performed and documented according to inspection sheet the device was functional when produced and for this reason the right component 50151340 was used.Most likely, since it is possible to easily disassemble the device and it is even compulsory for the customer to disassemble it in order to oiled it, when disassembled by the customer it could be that the spring was accidentally changed.For these reasons, even if the complaint condition is confirmed, the problem is not addressed to a manufacturing issue.Dimensional inspection: according to the drawing valid when the device was produced, the internal spring (component 50151340) must have an outer diameter of ø8.63 ± 0.5 mm.The value found was to be outside of the specification.The spring present in the device is not the right component.Document/specification review: the following documents were reviewed: device history record (dhr) 8477508; product quality plan (pqp); inspection sheet; ¿haltehuelse zu screw 4.0 kpl ¿; ¿fuehrungshuelse , beschriftung ¿; ¿spannzange zu screw 4.0 kpl ¿; ¿klemmhuelse ¿.In order to perform the investigation, all the documents mentioned above, valid when the device was manufactured, have been analyzed.The manufacturing process was executed according to the analyzed documents and no anomalies were identified.Summary: according to evidence is not possible to address the final root cause to a manufacturing issue.The manufacturing process was performed according to the reviewed documents and all the functional tests were recorded.Most likely a mishandling of the device could have led to the opening of this complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The event was intra operative.The patient was fine and the case continued as normal.Bone wax had to be used on the screwdriver to retain the screw which may have caused a slight surgical delay.The procedure was successfully completed.

Brand Name
HOLDING SLEEVE FOR STARDRIVE SCREWDRIVER SHAFT T8
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10396862
Report Number8030965-2020-05901
Device Sequence Number2605584
Product Code OVE
UDI-Device Identifier07611819404410
UDI-Public07611819404410
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.647.901
Device Lot Number8292788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer08/21/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1